The Annals of Statistics

A Characterization of the Fieller Solution

Martin A. Koschat

Full-text: Open access

Abstract

We consider the problem of finding $\alpha$-level confidence intervals for the ratio of two normally estimated means. We show that there is no procedure that with probability 1 gives bounded $\alpha$-level confidence intervals for the ratio, and we show that within a large class of sensible procedures the Fieller solution is the only one with exact coverage probability.

Article information

Source
Ann. Statist., Volume 15, Number 1 (1987), 462-468.

Dates
First available in Project Euclid: 12 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aos/1176350282

Digital Object Identifier
doi:10.1214/aos/1176350282

Mathematical Reviews number (MathSciNet)
MR885753

Zentralblatt MATH identifier
0649.62029

JSTOR
links.jstor.org

Subjects
Primary: 62F25: Tolerance and confidence regions
Secondary: 62J05: Linear regression

Keywords
Fieller solution uniqueness of the Fieller solution inverse regression regression

Citation

Koschat, Martin A. A Characterization of the Fieller Solution. Ann. Statist. 15 (1987), no. 1, 462--468. doi:10.1214/aos/1176350282. https://projecteuclid.org/euclid.aos/1176350282


Export citation